About 4 days ago I began experiencing a burning sensation in my legs. I have only experienced this sort of sensation one other time, and that was when I took a specific pain reliever. When I took that medicine, I would get tingling sensations (that would go away once I moved around), then a burning sensation for maybe a couple of hours, and all would be better. I stopped taking that drug, but like I said in the past few days the burning sensation has come back.
I really have no idea what it could be. I thought maybe it was diabetes, because I am at risk (340lbs 6'0"), but I have had no other symptoms like those you find in diabetic patients. Plus, the burning sensation is not in my feet, it's just like it's in my calves (not even upper leg). Also, it seems somewhat like the burning sensation is beginning to start in my upper forearms, just below the elbow (but not hands or upper arms).
Does anyone have any idea what this could be, or what I could do to treat it? I've tried increased activity, as well as taking a multivitamin, but it hasn't worked yet. Also, the only medication I am taking now is a supplement called quercetin (never gave me side effects like these before in about 4 weeks of using it), and like I said the multivitamin.
Please help, any advice on what you think I should do would be really appreciated.
I have the burning from a spinal cord injury, not uncommon for this type injury. Along those lines there are many nerve disorders that have burning as a symptom. To name a few (topics on this board) Nervious System Disorders, Fibromyalgia, Stroke, Multiple Scierosis, and Neuropathy. Allergies, also a topic, have caused your problem in the past so maybe that is the cause. You can look at those topics I mention and others but I'd see a doctor.
Maybe someone else will join in a add to the above.
Good Luck, God Bless, Mace
[This message has been edited by Mace (edited 03-24-2002).]
The Following User Says Thank You to Mace For This Useful Post: travver (05-10-2012)
Thank you for the response. I've posted in a few different forums (and some not on this site) and haven't gotten many answers.
I do think I'll go see my doctor either way. I guess I'm like most people, and detest going to doctors because you never know what's wrong. And when something unexplained like this pops up out of nowhere, it makes you worry.
I'm hoping it's something minor that I have overlooked, maybe even like allergies as you suggest. With all the pollen out, maybe that has something to do with it. Thank you again for your reply!
Good you're going to the doctor, I hate going also. That is really a whole new topic as far as I'm concerned.
Anytime I see a business run like a doctor's office I know it will never make it. The patients (customers) are treated like second class citizens from the parking lot until leaving. Ever notice the doctors and staff have the best parking? I could go on and on but wouldn't accomplish anything. My cat gets better treatment at the vets.
I have a good doc, it's just the whole system isn't friendly to the folks who need it. Then, there is the insurance companies which are another topic.
Oh well, that why they call us patients, gotta be just that, patient.
Here are two links on neuropathy. The first discusses femoral neuropathy and the second is neuropathy brought on by a reaction to drugs.
The femoral neuropathy can be brought on by spending too much time in a position where your legs/feet are raised i.e. in a recliner.
This web page may answer you question. It is about RLS
Restless leg syndrome (RLS) occurs most often in middle-aged and older adults. It is worsened by stress.
The disorder consists of sensations in the lower legs that make the person uncomfortable unless the legs are moved. The sensations usually occur shortly after going to bed, but may also occur during the daytime.
The abnormal sensations occasionally occur in the upper leg, the feet, or the arms in addition to the lower leg. The cause is unknown. There are often no obvious vascular or neurologic abnormalities associated with the disorder. Sometimes RLS can be associated with peripheral nerve diseases.
I had burning in my legs in the past. It was due to lower back problems (although I didn't feel pain in my lower back). The inflamation of tissues around your lower spine can put pressure on the siatic nerve causing the burning in the legs. A chiropractor fixed the problem.
The burning sensation in your arm can be due to the same problem, but caused by an inflamation in the upper part of your spine.
About the burning sensations. Yes, there are so many things that can cause them. I started about 4 or 5 years ago with nagging, not severe pain in my legs right behind my knees, mostly at night and also in my upper forarms muscles. I noticed they hurt worse with weather changes, too. Joints are fine. It progressed from this to burning in calves, arms, thighs. Then from that to sensations of electric current running through my veins!!! Thought I was going nuts. About the time this all started I had been put on premarin. (didn't make the connection til recently) Some of my veins started to rupture and bleed under the skin.....hands and feet. I also had a hiatal hernia for which my stupid Dr. had given me Protonix. After I had been on it for 20 weeks I found out I should not have been on it longer than 8 weeks and the stupid X#@@$$ had just given me a prescription for another 6 months of it. I threw it and the premarin away and went to a reflexologist who has really helped with some natural herbs, vitamins, and supplements. Doing beginning Yoga, too. I was even having hot flashes in the day time and was getting about an hour or two sleep at night. All that has changed and I haven't had a hot flash at all for weeks!!! I am taking 5mg. of valium before bed, but a doctor who is a friend of my husband's gave it to me and says that at that small dosage and only taking it at night I won't get addicted to it. By the way......the dosage is the same as my 15 pound pug dog takes when she's going to have a day that I think might cause her to have one of her seizures....small, loud children visiting, etc. I cut the 5mg pill in half one night and still slept like a baby. That reflexologist also showed me how to fix that hiatal hernia myself without surgery. Oh, how great it is !!!! My blood pressure was spiking for no reason and I had always had very low blood pressure all my life. I'm 54. The blood pressure went back to normal within an hour of the hernia being fixed!!!! Now I'm back to my 110/75. The only problem I'm having now is that some of the veins in my legs are really nasty looking and still hurt if I'm on my feet alot. Walking seems to help them though. If there's anyone out there who knows what to do for these ugly veins, I'd surely appreciate the info. I know there are lots of products out there, but yet to know someone who's actuallly been helped by any of them.The reflexologist gave me something called Vari-Gone, but I can't tell that it's helping yet. Maybe I haven't given it enough time, since this condition didn't come on overnight. The ugly veins are right behind my knees and are really big and blue and some of them have little places under the skin that have ruptured. They don't look like some I have seen on people that are all bulged out in places. Don't want to wear shorts anymore. If it weren't for these veins I might be a spring chicken again. Donna and my pug Sadie
Ok, I'm totally new to this and came here just by searching "burning sensation in calves", but it's really strange. I have had this HOT feeling in my calves for a couple of months, but it comes and goes. It's not painful, just very strange feeling. It started a few months ago. Now I'm reading all these postings and freaking out. My grandfather had diabetes and it sounds like that has been a factor in some other peoples "burning leg sensations." I have no idea what it could be. I'm not overweight, but I do wear heels all day. I'm not very active and don't go to the doctor much. It's just bizarre the way the my calves get so hot inside. They don't feel hot to the touch, just inside. Am I overreacting, or should I get it checked out.